Pennsylvania, 2005

Damaging Winds in Pennsylvania, June 14, 2005

June 14, 2005 · NWS CLE · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 14, 2:00 PM EST, 2 hours earlier.

Area forecast discussion, Jun 14, 2:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
300 PM EDT TUE JUN 14 2005

.SHORT TERM (TGNT THRU THU)...
EXPECTED T ACTIVITY HAS FINALLY GOTTEN GOING AND HAV GOTTEN RATHER
BUSY.  THREE BODY HAIL SPIKE OBSERVED OVER WRN LORAIN CO ABT AN HR
OR SO AGO INDICATING PROBABLE LARGE HAIL. CDFNT STL WAY OUT TO THE W
AND WL LIKELY SEE T ACTIVITY GOING THRU THE EVE HRS.  WL CONT WITH
LEFTOVER WX GROUP TO ACCOUNT FOR WATCH BOX.  MOST AREAS WL SEE ONLY
CHC POPS AFT 00Z.  WL LIKELY SEE A LINE DVLP ALG AND E OF I-71 NEXT
HR OR TWO.  A SECOND WAVE OF STORMS IS LIKELY A LTTL LATER AS BNDRY
APPROACHES.  NICE SHORTWAVE TO DIVE SE ACRS RGN ON WED AND WL LIKELY
SCT SHRA DVLP DURING THE AFT.  WITH WLY FLOW THERE WL BE A LAKE
SHADOW DEVELOP TO E OF KCLE.  HAVE TRIED TO DRAW GRID MAPS TO
REFLECT BETTER CHCS FOR PRECIP INLAND OF LERI TMRW AFT AS LAKE
BREEZE COULD BE MAIN LLVL FORCING MECHANISM.  LINGERING SHRA CHCS
WED NGT AND THU AS COLDER ARE MOVES IN ALOFT.  INSTABILITY SHRA A
GOOD BET ESP DURING AFT AND EVE HRS.  TEMPS WL FINALLY RETURN TO BLO
NORMAL FOR THE MIDDLE PART OF THE WEEK.

&&

.LONG TERM (THU NIGHT THROUGH TUESDAY)...
ANOTHER PATTERN CHANGE IN STORE FOR THE RGN.  UPPER LOW WILL MOVE E
ACRS THE LWR LAKES FRI WITH A STG SFC HI BUILDING INTO THE AREA FM
THE NW OVR THE WEEKEND.  MODELS IN GD AGREEMENT WITH THESE FEATURE
AND MODEL CONFIDENCE FAIRLY HI TDA.  TEMPS A LTTL BLO NORMAL FOR THE
WEEKEND WITH DRY WX EXPCTED FRI NIGHT THRU END OF PD.  SEASONABLE
TEMPS EXPCTED FOR THE BEGINNING OF NXT WEEK AS RETURN FLOW ON THE
BACKSIDE OF HI BEGINS TO AFFECT RGN.

&&

.AVIATION(18Z-18Z)...
ACTIVE COLD FRONT STILL PUSHING EASTWARD INTO THE OHIO VALLEY
REGION. UNSTABLE AIR MASS WILL RESULT IN PSBL SVR TSTM THIS
AFTN AND EVE. IFR CONDS WITH PASSING OF THE FRONT DUE TO TSTMS.
BEHIND THE FRONT LATER TNGT LOOK FOR MVFR CIGS WITH SOME
SHWRS WHICH SHOULD LINGER INTO TUESDAY. WND SW 10 TO 20 MPH
SLOWLY BECOMING WEST. HIGHER WNDS NR TSTMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...SEVERE THUNDESTORM WATCH UNTIL 7 PM...
.PA...NONE.
&&

SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...KIELTYKA
Hazardous weather outlook, Jun 14, 6:10 AM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
710 AM EDT TUE JUN 14 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150908-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
509 AM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS THE AREA AHEAD OF A STRONG COLD FRONT.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO
WESTERN OHIO BY EARLY AFTERNOON. THEY ARE THEN EXPECTED TO MOVE
RAPIDLY EAST ACROSS THE AREA INTO EXTREME EASTERN OHIO AND NORTHWEST
PENNSYLVANIA BY LATE AFTERNOON OR THIS EVENING. IT IS LIKELY THAT
SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS BEING
THE GREATEST THREAT. HAIL AND LOCALLY HEAVY RAINS MAY ALSO ACCOMPANY
THE THUNDERSTORMS. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY.

In the hours before

Special weather statement, Jun 14, 10:30 AM EST, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1130 AM EDT TUE JUN 14 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141800-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
1130 AM EDT TUE JUN 14 2005

SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS NORTHERN OHIO
AND NORTHWEST PENNSYLVANIA.

SEVERE THUNDERSTORMS WILL DEVELOP ACROSS INDIANA AND WESTERN OHIO
AND MOVE EASTWARD THIS AFTERNOON. SEVERE THUNDERSTORMS MAY ALSO
DEVELOP ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN ADVANCE
OF THE MAIN SQUALL LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
FOR ALL OF NORTHERN OHIO UNTIL 7 PM. THE THUNDERSTORM THREAT FOR
NORTHWEST PENNSYLVANIA WILL OCCUR FROM MID AFTERNOON THROUGH THE
EVENING.

THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND. WINDS
MAY GUST IN EXCESS OF 70 MPH WITH SOME OF THE THUNDERSTORMS. LARGE
HAIL IS ALSO POSSIBLE AS WELL AS AN ISOLATED TORNADO. LOCALLY HEAVY
RAINS AND FREQUENT LIGHTNING WILL OCCUR WITH THE PASSAGE OF THE
STORMS.

RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD PREPARE
FOR THE CHANCE OF SEVERE THUNDERSTORMS...ESPECIALLY THE THREAT OF
DAMAGING WINDS.

KNOW WHERE TO GO IN CASE OF THREATENING WEATHER. THE SAFEST LOCATION
IS THE BASEMENT OR LOWEST FLOOR OF AN INTERIOR ROOM AWAY FROM
WINDOWS.

KOSARIK
Local storm report, Jun 14, 3:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
442 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             SOUTH AMHERST           41.35N 82.24W
06/14/2005  0.75 INCH        LORAIN             OH   EMERGENCY MNGR

0407 PM     HAIL             GREEN                   40.95N 81.49W
06/14/2005  0.75 INCH        SUMMIT             OH   TRAINED SPOTTER

0420 PM     HAIL             PORTAGE LAKES           40.99N 81.54W
06/14/2005  1.00 INCH        SUMMIT             OH   TRAINED SPOTTER

&&

KO

The radar

The Cleveland radar (KCLE), 122 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
June 14, 4:00 PM EST
Where
Crawford County, Linesville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.667, -80.433

Several trees and power poles downed by thunderstorm winds.

Thunderstorm Wind, Crawford

When
June 14, 5:00 PM EST
Where
Crawford County, Meadville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.633, -80.150

Thunderstorm winds downed many trees and power poles.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459921, 5459859.